Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Polycistic Ovaries
Jun 17, 2008

Dear Dr, I have been taking Atripla for 6 months now. I would like the have a child and my Dr says he will have to put me on drug holiday for the first trimester then use nevirapin and others for the rest of pregnancy cycle since atripla could be very toxic. But I have not been getting pregnant even after trying it for 4 months. My Gyn says I have polycistic ovaries which prevents me from getting pregnant, and she wants me to take Metformin. Is this safe since I'm taking atripla also? Is atripla causing the PCOS? I have gotten pregnant before.

Response from Dr. Henry

I am not aware of any link between Atripla and polycystic ovarian disease. Metformin can be used with Atripla but with caution due to drug interaction and possibility of increased levels/toxicity from metformin. I recommend staying on HIV treatment throughout the pregnancy if already on HIV treatment but finding an alternative to the efavirenz in the Atripla (such as nevirapine or a boosted protease inhibitor). KH



Previous
Stopping Atripla
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement